Call the doctor and clarify why you are put on Prilosec.
It's a proton pump inhibitor, to lessen the acid in the stomach to help prevent damage to the stomach lining if you have ulcers there or to lessen the erosion of the esophagus if you have reflux. Prednisone increases the acidity in the stomach because it's a systemic medication and is dissolved in the stomach.
It will not lessen UC bleeding ... which is in the colon.
It does have side effects, however....I didn't feel good while I used it, felt kind of "spacey"...I stopped using it.
Call the doctor.
You could/should consider to ask the doctor for rectal meds to help with rectal inflammation..
*Heather* Status..Asacol 6 (3 twice daily); enemas every 5th night
~diagnosed January 1989 UC (proctosigmoiditis)
~Bentylol (dicyclomine) 20mg as needed
~Probiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls, Natural Factors Ultimate)....1 each @ bedtime
~various digestive enzymes as needed
~Ranitidine (reflux); Effexor XR 75mg(depression); Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS" worth it !!!